zbMATH — the first resource for mathematics

Continuity of functions defined on the space of fuzzy sets. (English) Zbl 1051.54004
The centre of discussion in this paper is \(J(\mathbb{R}^p)\) which denotes the family of all fuzzy sets \(\widetilde u:\mathbb{R}^p\to[0,1]\) with the following properties: (1) \(\widetilde u\) is normal, i.e, there exists \(x\in \mathbb{R}^p\) such that \(\widetilde u(x)=1\); (2) \(\widetilde u\) is upper semicontinuous; (3) \(\text{supp}\, \widetilde u=\overline {\{x\in \mathbb{R}^p:\widetilde u(x)>0\}}\) is compact. Addition and scalar multiplication are suitably defined and the space is endowed with a special type of metric named Skorokhod metric. The authors first deal with the question: at which points of \(I(\mathbb{R}^p)\) is a given function continuous, \(J(\mathbb{R}^p)\) being suitably topologized by the Skorokhod metric? Finally, the authors treat the continuity of the defined addition in \(J(\mathbb{R}^p)\).

54A40 Fuzzy topology
Full Text: DOI
[1] G. Debreu, Integration of correspondences, in: Proc. 5th Berkeley Symp. Math. Statist. Prob., vol. 2, 1966, pp. 351-372
[2] Joo, S.Y.; Kim, Y.K., The Skorokhod topology on space of fuzzy numbers, Fuzzy sets syst., 111, 497-501, (2000) · Zbl 0961.54024
[3] Joo, S.Y.; Kim, Y.K., Topological properties on the space of fuzzy sets, J. math. anal. appl., 246, 576-590, (2000) · Zbl 0986.54012
[4] Joo, S.Y.; Kim, Y.K., Continuity of addition and scalar multiplication on the space of fuzzy sets, Korean comput. appl. math. ser. A, 8, 551-560, (2001)
[5] Kim, Y.K., Measurability for fuzzy valued functions, Fuzzy sets syst., 129, 105-109, (2002) · Zbl 1003.28013
[6] Kim, Y.K., Compactness and convexity on the space of fuzzy sets, J. math. anal. appl., 264, 121-132, (2001)
[7] Klement, E.P.; Puri, M.L.; Ralescu, D.A., Limit theorems for fuzzy random variables, Proc. R. soc. London, ser. A, 407, 171-182, (1986) · Zbl 0605.60038
[8] Molchanov, I.S., On strong law of large numbers for random upper semicontinuous functions, J. math. anal. appl., 235, 349-355, (1999) · Zbl 0959.60003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.